MAUDE Adverse Event Report: Medline Industries, LP MEDLINE; NEEDLE,HYPODERM,SAFETY,22GX1.5

Medline Industries, LP MEDLINE; NEEDLE,HYPODERM,SAFETY,22GX1.5
Catalog Number SSN100227Z
Medical Device Problem Codes Failure to Align (2522); Detachment of Device or Device Component (2907); Incomplete or Inadequate Connection (4037)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 01/17/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the luer lock is inconsistent when engaging with the syringe, sometimes not engaging at all and sometimes engaging only half-way requiring the nurse to get a new needle and start over to ensure that there would be no leakage of medication; the clear plastic needle cover is not snapped on the needle and as they pull the paper apart, the needle is not covered as it comes out of the sterile wrapper- a few clean needle sticks have occurred ¿ the cover is loose in the wrapper; the safety that should be able to be easily engaged after the injection but it is not aligned properly resulting in increased risk of a dirty needle stick.
 
Additional Manufacturer Narrative
Customer sandy emailed to report 3 issues they are encountering with this product, multiple times by different users: the luer lock is inconsistent when engaging with the syringe, the clear plastic needle cover is not snapped on the needle, and the safety that should be able to be easily engaged after the injection is not aligned properly; a few clean needle sticks have occurred and there was increased risk of a dirty needle stick.Medline received 2bx ssn100227z hypodermic safety needles in new condition, randomly selected 50 samples for a visual inspection and functional testing by attaching the samples to 3cc medline luer lock syringes, and inserted the samples into a training pad for hub testing.The visual inspection revealed no manufacturing or any other defects preventing the samples to work as intended, the needles were securely attached to each syringe experiencing no luer lock issues, and there were no indications of needles breaking from their hub or detaching from the syringes after excessive force was applied.The complaint was not confirmed; the cause code was not confirmed with received sample, and based on the review of the details provided for the complaint investigation, medline was unable to confirm the complaint issue or that the product failed to meet specifications.There were no reports of death, serious injury, medical intervention, or follow up care.It has been determined that the reported event could cause or contribute to serious injury if it were to occur again.In an abundance of caution, this is a reportable event.If additional information becomes available this report will be reopened and reevaluated.This medical device report (mdr) is being submitted as part of retrospective review activities, which include review of historical data in accordance with regulations at 21 cfr part 803.The information included in this mdr reflects the information reasonably known to the manufacturer at the time of this retrospective review and submission.

Brand Name
MEDLINE
Common Device Name
NEEDLE,HYPODERM,SAFETY,22GX1.5
Manufacturer (Section D)
Medline Industries, LP
three lakes drive
northfield IL 60093 -275
Manufacturer Contact
abdul khan
three lakes drive
northfield, IL 60093--275
MDR Report Key50807873
Report Number1417592-2026-43994
Device Sequence Number10581524
Product Code FMF
UDI-Device Identifier20193489031949
UDI-Public20193489031949
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K213054
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberSSN100227Z
Device Lot Number89723060001
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer02/08/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2024
Initial Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown